Sweet syndrome associated with hydralazine-induced lupus erythematosus.
Sweet syndrome (SS) is a distinctive but poorly understood clinical syndrome, which likely represents an immunologic reaction pattern to a wide range of underlying or preceding conditions, including viral illnesses, inflammatory bowel disease, and malignancies. We report the case of a patient who presented with an acute eruption that was clinically and histologically consistent with SS. The patient also met diagnostic criteria for systemic lupus erythematosus with serositis, stomatitis, positive antinuclear antibody (ANA), and positive anti-double-stranded DNA antibodies. Additionally, positive antihistone antibodies and exposure to hydralazine supported the specific diagnosis of drug-induced lupus erythematosus, and we concluded that his SS was a manifestation of hydralazine-induced lupus. We also briefly review the precedence for this unusual dual diagnosis in the literature.
Volume / Issue
Start / End Page
International Standard Serial Number (ISSN)